Anexsia Overdose Symptoms and Treatment

Anexsia is a pain reliever used to treat moderate to severe pain, usually for short periods of time. It consists of hydrocodone, an opioid analgesic, and acetaminophen. “If you believe you may have overdosed on Anexsia, you should seek immediate medical attention.” Like other opiate-based pain relievers, Anexsia can be toxic to your body if you take too much of it. Serious overdoses can even be fatal. If you believe you may have overdosed on Anexsia, you should seek immediate medical attention.

Symptoms

Anexsia overdose symptoms can be very unpredictable because the hydrocodone and acetaminophen in Anexsia can cause severe toxicity. Hydrocodone-related overdose symptoms will typically present themselves first, usually between one and two hours after ingestion. These symptoms include, but are not limited to:

  • Sluggishness
  • Pinpoint pupils
  • Abnormal breathing
  • Gastrointestinal distress
  • Hypothermia

Hydrocodone is a central nervous system depressant, meaning it slows down electrical activity in the brain. When this happens, your brain can no longer maintain perfect control of your body’s important functions. This causes your breathing to slow down and temperature to drop. The drop can be quite precipitous. The decreased brain activity is also responsible for the feelings of sluggishness and extreme sleepiness. Gastrointestinal distress is usually seen in the form of nausea and vomiting, but sometimes abdominal pain and cramping may be present. Nausea and vomiting occur due to hydrocodone’s effect on the brain’s vomiting center. Extreme drowsiness and abnormal breathing are the most dangerous signs of an overdose on Anexsia.

The presence of acetaminophen further complicates Anexsia overdose symptoms. Acetaminophen causes delayed toxicity, with major symptoms appearing within 48 to 72 hours after consumption. Almost all of the symptoms are a result of acetaminophen induced liver failure, and include:

  • Jaundice
  • Upper right quadrant abdominal pain
  • Loss of appetite
  • Clay-colored stools

Anexsia overdose symptoms can be quite severe. If you feel you’re at risk of an overdose due to addiction, we can help. Call us at 1-888-287-0471 Who Answers? to find out how. If you think you have experienced an overdose, call 911 immediately.

Anexsia Overdose Treatment

Anexsia overdose treatment focuses on reversing toxicity before serious symptoms or complications occur. If this is not possible, supportive care is implemented to help keep you stable until your body undergo recovery from the overdose. The administration of Naloxone and N-acetylcysteine are standard in the treatment of an overdose of this drug. Naloxone reverses the depressant effects that Anexsia has on your nervous system, and can rapidly improve respiratory depression and stupor. It also decreases the likelihood that you’ll experience associated complications, especially coma and respiratory failure. N-acetylcysteine helps your liver to clear out the acetaminophen found in Anexsia without damaging it. It is key in preventing fulminant hepatic failure and its resulting complications.

Anexsia overdose symptoms can be highly variable, so supportive care tends to be individualized. You can usually expect at least some of the following measures to be implemented:

  • Intravenous fluids
  • Airway protection
  • Gastrointestinal decontamination
  • Careful monitoring

Airway protection in the form of intubation, and sometimes mechanical ventilation, is necessary if your respiratory depression is severe enough to affect oxygen consumption. This will keep your vital organs functioning normally while you recover. IV fluids will help your body excrete the drug while offering protection to your kidneys and cardiovascular system. Gastrointestinal decontamination, usually in the form of activated charcoal or gastric lavage, limits Anexsia’s absorption into your bloodstream, which can prevent further symptoms and complications from occurring.

Factoid:

  • The mortality rate for Anexsia-induced multi-organ dysfunction syndrome approaches 100 percent if three or more organ systems are affected.
  • Airway protection is the first priority in Anexsia overdoses.
  • Naloxone can completely reverse Anexsia’s depressant effects within two minutes of intravenous administration.

Complications and Prognosis

Both the hydrocodone and acetaminophen in Anexsia can cause very worrisome complications, especially if the overdose is severe. The complications that your physician may find most troubling include:

  • Multi-system organ failure
  • Respiratory arrest
  • Brain damage

drug overdoseMulti-system organ failure is typically a severe complication of acetaminophen’s toxic effects on your liver. As your liver fails, you may experience bleeding problems and brain damage. Eventually, this can cause your other organ systems to fail as well. Multi-system organ failure has a mortality rate of at least 25 percent, according to a study published in the Journal of Anesthesia. The mortality rate rises as the number of affected organs increases.

Respiratory arrest, the complete cessation of breathing, occurs when the hydrocodone in Anexsia depresses your central nervous system too much. If you are not immediately intubated and ventilated, the lack of oxygen can result in permanent brain damage.

Brain damage may occur as a result of either respiratory failure or liver failure. When the liver fails, ammonia builds up in the bloodstream. This damages the brain and can cause a brain condition called encephalopathy. If your respiratory system fails, your brain is deprived of oxygen, and its cells begin to die. Severe brain damage can lead to permanent coma, disability and death.

You don’t need to live in fear of developing these dangerous complications. Call 1-888-287-0471 Who Answers? to find out what addiction treatment option is best for you.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?